Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 375, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2005, 3:27 PM CDT for Claiborne County, Warren County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 3:27 PM CDT (20:27 UTC)
- Expired
- May 9, 2005, 4:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 092027
SVRJAN
MSC021-149-092100-
/O.NEW.KJAN.SV.W.0375.050509T2027Z-050509T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT MON MAY 9 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 400 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 16 MILES SOUTHWEST OF I-20 EXIT 11 AT BOVINA...OR
ABOUT 10 MILES SOUTHWEST OF VICKSBURG...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF I-20 EXIT 11 AT BOVINA BY 340 PM CDT
LAT...LON 3225 9097 3227 9096 3228 9097 3237 9068
3237 9068 3224 9073 3214 9073 3212 9075
3212 9099
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 092052
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT MON MAY 9 2005
MSC021-092101-
/O.CAN.KJAN.SV.W.0375.000000T0000Z-050509T2100Z/
CLAIBORNE MS-
351 PM CDT MON MAY 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE COUNTY IS
CANCELLED...
LAT...LON 3225 9097 3227 9096 3228 9097 3237 9068
3237 9068 3224 9073 3217 9079 3212 9099
$$
MSC149-092100-
/O.CON.KJAN.SV.W.0375.000000T0000Z-050509T2100Z/
WARREN MS-
351 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
SOUTHERN WARREN COUNTY...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTH OF VICKSBURG...MOVING
NORTHEAST AT 15 MPH.
LAT...LON 3225 9097 3227 9096 3228 9097 3237 9068
3237 9068 3224 9073 3217 9079 3212 9099
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:46 PM CDT, 41 minutes earlier.
Area forecast discussion, May 9, 2:46 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT MON MAY 9 2005 .SHORT TERM... AS ANTICIPATED...SCT SHRA AND TSRA HAVE ERUPTED OVER THE AREA THIS AFTERNOON. THUS FAR...STORMS HAVE REMAINED BELOW SEVERE LIMITS AND MOST STORMS WILL REMAIN SO FOR THE DURATION OF THE AFTERNOON. TEMPS HAVE RISEN INTO THE UPPER 70S TO AROUND 80 MOST LOCALES...THE AREAS AFFECTED BY RAINFALL HAVE DROPPED INTO THE UPPER 60S/LOWER 70S. TONIGHT...SHORTWAVE TROUGH RESPONSIBLE FOR INITIATING CONVECTION OVER THE REGION TODAY WILL CONTINUE TO SLIDE EAST THROUGH THE LOWER MS RIVER VALLEY. WITH THE SHRA/TSRA ACTIVITY RELIANT ON SFC HEATING FOR INSTABILITY...AND THE LACK OF AN APPRECIABLE SFC BOUNDARY...THE COVERAGE AND INTENSITY OF EXISTING SHRA/TSRA LATE THIS AFTERNOON SHOULD QUICKLY DECREASE AFTER SUNSET. HAVE KEPT SLIGHT CHC/LOW END CHC IN THE EASTERN THIRD OF THE AREA THIS EVENING...OTHERWISE DRY CONDITIONS ARE EXPECTED. LOW TEMPS OVERNIGHT SHOULD HOLD RIGHT AROUND SEASONAL AVERAGES...NEAR 60 IN THE EAST....LOWER 60S ELSEWHERE. AS MENTIONED IN THE 18Z AVIATION DISCUSSION...GUIDANCE SUGGESTING THAT LOW LEVEL MOISTURE WILL REMAIN ABUNDANT INTO THE OVERNIGHT HOURS. PARTLY CLOUDY CONDITIONS ARE ON TAP THIS EVENING...BUT EXPECTING A STRATUS DECK TO DEVELOP OVER A BETTER PART OF THE AREA AFTER MIDNIGHT. LIGHT FOG IS EXPECTED ACROSS THE ENTIRE AREA BY AFTER MIDNIGHT AS WELL (3-5SM)...HOWEVER EAST AND SOUTHEAST PORTIONS OF THE AREA MAY SEE MORE IN THE WAY OF PATCHY DENSE FOG. CONFIDENCE... EVEN AT THIS STAGE OF THE GAME...IS STILL A BIT LOW BUT CLIMO SUGGESTS THAT THE NIGHT AFTER RAIN EXPECT FOG. IF STRATUS IS SLOW TO BUILD INTO THE EAST...PATCHY DENSE FOG WILL BECOME MORE OF A CONCERN. TUESDAY...SHORTWAVE TROUGH AFFECTING THE AREA TODAY WILL EXIT STAGE EAST. NVA ALONG WITH INCREASED RIDGING IN THE UPPER LEVELS WILL KEEP THE AREA ON THE DRY SIDE. A RENEGADE STORM CANNOT BE TOTALLY RULED OUT ALONG THE MS/AL BORDER...HOWEVER THE CHANCE DOES NOT WARRANT RAIN BEARING POPS IN THE TEXT. THE MAIN STORY IS THAT TEMPS WILL CLIMB 5 TO 7 DEGREES ABOVE AVERAGE. 925MB TEMPS WILL RANGE FROM 20C EAST TO 22C WEST BY AFTERNOON WITH 850MB TEMPS AROUND 16C. THIS TRANSLATES TO TEMPS IN THE MID/UPPER 80S ACROSS THE AREA. MOS HAS RESPONDED TO THESE CONDITIONS NICELY AND DID NOT SWAY FAR FROM MAV VALUES./GAGAN/ THE AIR MASS WILL BE RELATIVELY DRY WEDNESDAY AS HEALTHY UPPER RIDGING DEVELOPS. LIGHT SOUTHERLY FLOW CONTINUES AT LOWER LEVELS BUT FLOW EXPECTED TO BE ANTICYCLONIC IN NATURE ON THE EDGE OF A LOW LEVEL RIDGE THAT PERSISTS JUST UPSTREAM. MODELS HAVE BEEN CONSISTENT IN MAINTAINING A WEAK WAVE...AND ASSOCIATED MOISTURE POCKET...IN NWLY FLOW ON THE EASTERN EDGE OF THE RIDGE. WILL LEAVE WEDNESDAY DRY FOR NOW BUT ISOLATED CONVECTION COULD BE POSSIBLE DEPENDING ON THE EVENTUAL EVOLUTION OF THE IMPULSE. WARM TEMPS ON TAP WEDNESDAY AND THURSDAY DUE TO AMPLIFYING RIDGE OVER THE REGION. 850 MB TEMPS FORECAST AROUND 16 OR 17 DEGS./03/ .LONG TERM... THE RIDGE SHIFTS TO THE EAST BY FRIDAY AS A LONG WAVE TROUGH APPROACHES FROM THE WEST. WILL SEE A SLIGHT INCREASE IN MEAN RH FIELDS AND THE POTENTIAL FOR WEAK WAVES IN SWLY FLOW FOR SLIGHT CHANCE POPS FRIDAY. ADDED SLIGHT CHANCE POPS FOR SATURDAY IN MORE ZONAL FLOW FORECAST AS TROUGH CONTINUES ITS PUSH TO THE EAST. A WEAK SURFACE BOUNDARY ALSO DROPS NEAR THE NW CORNER OF MS. WEAK SUPPORT WILL BE POSSIBLE ON THE SRN FRINGES OF THE ASSOCIATED UPPER JET. FOR NOW...BEST CHANCE FOR PRECIP APPEARS TO OCCUR SUNDAY. THE FORECAST AREA WILL BE POSITIONED ALONG THE SRN EDGES OF THE UPPER TROUGH... ALTHOUGH THE EURO MODEL IS A BIT SLOWER ON ITS EAST PROGRESSION. MODELS AGREE THAT THE ASSOCIATED SURFACE BOUNDARY WILL TRACK ACROSS THE AREA SUNDAY...ALTHOUGH ONLY REACHING CENTRAL AND SERN ZONES BY 00Z MONDAY ON THE SLOWER MODELS. WILL LEAVE SLIGHT CHANCE POPS IN FOR MONDAY DUE TO UNCERTAINTY OF SPEED OF THE WEEKEND SYSTEM./03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 87 64 88 / 10 10 10 10 MERIDIAN 59 87 62 87 / 30 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: GAGAN LONG TERM: 03
Hazardous weather outlook, May 9, 10:22 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1022 AM CDT MON MAY 09 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101016- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1022 AM CDT MON MAY 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING IN EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI...INCLUDING THE CITIES OF GREENVILLE...GREENWOOD...GRENADA...VICKSBURG...THE JACKSON METRO AREA...NATCHEZ AND HATTIESBURG. THE PRIMARY SEVERE WEATHER RISK IS LARGE HAIL...WITH A SECONDARY RISK OF WIND GUSTS IN EXCESS OF 60 MPH. ELSEWHERE OVER EAST CENTRAL MISSISSIPPI...STRONG THUNDERSTORMS WILL BE POSSIBLE. A RELATIVELY DEEP UPPER TROUGH WILL CONTINUE TO MOVE THROUGH THE MIDDLE OF THE NATION THIS AFTERNOON. A STRONG DISTURBANCE WILL ROUND THE BASE OF THIS TROUGH AND MOVE THROUGH THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON INTO THIS EVENING. LOW LEVEL SOUTHERLY WINDS WILL CONTINUE TO ADVECT GULF MOISTURE NORTHWARD INTO THE REGION AND COMBINED WITH DAYTIME HEATING...PRODUCING A VERY UNSTABLE AIR MASS. WHILE MOISTURE AND INSTABILITY WILL BE PREVALENT...UPPER LEVEL SUPPORT IS EXPECTED AND WIND SHEAR WILL BE LIMITED...THEREFORE THE COVERAGE OF SEVERE THUNDERSTORMS IS EXPECTED TO BE ISOLATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY...MAY 16TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 21 min |
| May 9, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 55 min |
| May 9, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.